Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 28, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Apr 14, 2007, 8:34 PM EDT for Newberry County, Saluda County, South Carolina. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2007, 8:34 PM EDT (00:34 UTC)
- Expired
- Apr 14, 2007, 9:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
Counties Newberry County, SC, Saluda County, SC
The radar
The Columbia radar (KCAE), 69 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 9:10 PM EDT | TSTM WND DMG | Whitmire, SC | NUMEROUS TREES DOWN IN WHITMIRE. REPORTED BY THE NEWBERRY SHERIFF. |
| Apr 14, 9:10 PM EDT | HAIL 0.88 | Whitmire, SC | PUBLIC REPORTED NICKEL SIZE HAIL AT A CONVENIENCE STORE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 150034
SVRCAE
SCC071-081-150100-
/O.NEW.KCAE.SV.W.0028.070415T0034Z-070415T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
834 PM EDT SAT APR 14 2007
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN NEWBERRY COUNTY IN CENTRAL SOUTH CAROLINA
NORTHWESTERN SALUDA COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 900 PM EDT
* AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 23
MILES SOUTHWEST OF NEWBERRY...OR ABOUT 19 MILES SOUTHEAST OF
GREENWOOD...AND MOVING NORTH AT 30 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE WHITMIRE
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.
LAT...LON 3404 8193 3399 8179 3442 8150 3452 8163
3430 8188 3420 8192
$$
DCMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 4:01 PM EDT, 4 hours 33 minutes earlier.
Area forecast discussion, Apr 14, 4:01 PM EDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
401 PM EDT SAT APR 14 2007
.SYNOPSIS...
A STRONG STORM SYSTEM APPROACHING FROM THE DEEP SOUTH, WILL MOVE
INTO THE AREA TONIGHT BRINGING THUNDERSTORMS WITH IT. THE SYSTEM
WILL INTENSIFY AS IT LIFTS OUT TO THE NORTHEAST, RESULTING IN
BREEZY, COOL AND DRY CONDITIONS SUNDAY AFTERNOON INTO MONDAY.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
LOW PRESSURE WILL CONTINUE TO MARCH ACROSS THE GULF COAST THIS
EVENING WITH A LINE OF STRONG THUNDERSTORMS. CLOUDS WILL CONTINUE
TO INCREASE AS LOW LEVEL MOISTURE INCREASES AND CIRRUS BLOW OFF
FROM THE THUNDERSTORMS MOVES EASTWARD. WINDS THIS EVENING WILL
CONTINUE TO INCREASE AS THE PRESSURE GRADIENT TIGHTENS OVER THE
AREA WITH GUSTS TO 20 MPH BY 10 PM.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH MONDAY NIGHT/...
STRONG STORM SYSTEM WILL ROLL INTO THE AREA BY MIDNIGHT WITH
THUNDERSTORMS THROUGH MUCH OF THE NIGHT. WINDS WILL INCREASE
TONIGHT WITH THE 850 MB JET REACHING 60 KNOTS AT 06Z AND A 120KT
JET ALSO PASSING OVER THE AREA. WITH THE COLD FRONT PROVIDING
PLENTY OF LIFT AND THE WINDS SUPPLYING THE DIVERGENCE ALOFT THE
STAGE WILL BE SET FOR STRONG THUNDERSTORMS. THESE THUNDERSTORMS
HAVE SEVERAL CONCERNS...POTENTIAL FOR DAMAGING WINDS AND AMOUNT
OF PRECIPITATION. WITH THE STRONG WINDS ALOFT AND THE MIXING WITH
THE THUNDERSTORMS WILL EXPECT SOME ISOLATED THUNDERSTORMS GUSTS
ABOVE 50 MPH. BEST DYNAMICS AND POTENTIAL FOR SEVERE THUNDERSTORMS
WILL BE BETWEEN MIDNIGHT AND 6 AM.
SUNDAY AND SUNDAY NIGHT THE SYSTEM WILL MOVE NORTHEASTWARD UP THE
ATLANTIC COAST. THIS WILL RESULT IN A CHANCE OF THUNDERSTORMS
DURING THE MORNING HOURS WITH A CHANCE OF RAIN SHOWERS IN THE
AFTERNOON. WINDS WILL REMAIN STRONG AND GUSTY AS THE GRADIENT WILL
REMAIN TIGHT AND COLD AIR ADVECTION WILL KEEP THINGS MIXED. SUNDAY
NIGHT THE REMAINING MOISTURE OF THE SYSTEM WILL PULL NORTHWARD
WITH THE CHANCES OF PRECIPITATION ENDING.
MONDAY AND MONDAY NIGHT HIGH PRESSURE WILL BE IN CONTROL OF THE
AREA WITH TEMPERATURES SLOWLY INCREASING TOWARD THE LOWER 70S.
WINDS WILL REMAIN BREEZY AS THE GRADIENT OVER THE REGION REMAINS
FAIRLY TIGHT.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
VERY FEW CHANGES MADE TO THE LONG TERM AS THE FOCUS WAS ON THE
POTENTIAL FOR THUNDERSTORMS TONIGHT AND SUNDAY. MODELS REMAIN IN
GOOD AGREEMENT WITH ANOTHER WEAK LOW PRESSURE SYSTEM MOVING INTO
THE REGION FOR WEDNESDAY AND WEDNESDAY NIGHT. HIGH PRESSURE WILL
BUILDING BEHIND THE LOW WITH TEMPERATURES SLOWLY REBOUNDING TOWARD
NORMAL.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
18Z-00Z...VFR CONDITIONS. HIGH PRESSURE WILL MOVE EAST WITH
INCREASING SOUTH TO SOUTHEAST SURFACE WINDS 10-20 KT. ALSO AN
INCREASE IN LOW LEVEL MOISTURE.
00Z-06Z...STRONG COLD FRONT APPROACHES FROM THE WEST. CONDITIONS
BECOMING MVFR FOR CIGS NEAR 3 THOUSAND FT. VSBYS GENERALLY 7 MILES
BUT COULD LOWER TO 4-5 MILES IN SHOWERS AND THUNDERSTORMS.
06Z-12Z...COLD FRONT JUST WEST OF AREA WITH STRONG ENVIRONMENTAL
WINDS 60-65 KT AT 5 THOUSAND FT. STRONG WIND SHEAR. SPC HAS CAE
CWA OUTLOOKED IN A MODERATE RISK OF SEVERE WEATHER. SEVERE
THUNDERSTORMS AND A FEW TORNADOES POSSIBLE. CONDITIONS BECOMING
MARGINAL IFR FOR CIGS NEAR 1 THOUSAND FT AND VSBYS 2-3 MILES IN
SHOWERS AND THUNDERSTORMS. HEAVY RAIN MAY LOWER VSBYS BELOW 1
MILE.
12Z- 18Z...COLD FRONT MOVES THROUGH AND TAKES THREAT OF
SEVERE STORMS AWAY. MVFR CONDITIONS REMAIN FOR CIGS NEAR 3
THOUSAND FT. VSBYS GENERALLY 7 MILES BUT A FEW SHOWERS ARE
POSSIBLE THAT MAY REDUCE VSBYS TO 5-6 MILES.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY FROM 10 PM THIS EVENING TO 10 PM EDT SUNDAY
FOR SCZ015-016-018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY FROM 10 PM THIS EVENING TO 10 PM EDT SUNDAY
FOR GAZ040-063>065-077.
&&
SYNOPSIS...21
NEAR TERM...07
SHORT TERM...21
LONG TERM...21
AVIATION...07Hazardous weather outlook, Apr 14, 4:29 PM EDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 429 PM EDT SAT APR 14 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-151715- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 1058 PM EDT SAT APR 14 2007 ...LAKE WIND ADVISORY IN EFFECT UNTIL 10 PM EDT SUNDAY... ...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVERNIGHT. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE WITH THESE STORMS AS THEY MOVE THROUGH TONIGHT. ALONG WITH THE SEVERE THREAT...HEAVY RAINS WILL ALSO BE POSSIBLE OVERNIGHT WITH THE STORMS. RAINFALL AMOUNTS OF 2 TO 3 INCHES IN THUNDERSTORMS MAY OCCUR. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE TONIGHT AND INTO SUNDAY MORNING.
In the hours before
Local storm report, Apr 14, 7:40 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
740 PM EDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL GROVETOWN 33.45N 82.20W
04/14/2007 E0.75 INCH COLUMBIA GA AMATEUR RADIO
REPORTED BY SKYWARN NETWORK.
&&
FPWLocal storm report, Apr 14, 8:06 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
806 PM EDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL GROVETOWN 33.45N 82.20W
04/14/2007 E0.88 INCH COLUMBIA GA PUBLIC
PUBLIC REPORTED NICKEL SIZE HAIL.
&&
FPWLocal storm report, Apr 14, 8:23 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
823 PM EDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TSTM WND DMG GROVETOWN 33.45N 82.20W
04/14/2007 COLUMBIA GA BROADCAST MEDIA
NUMEROUS TREES DOWN IN THE GROVETOWN AREA...ALSO AT THE
INTERSECTION OF WRIGHTSBORO ROAD AND INTERSTATE 20.
&&
FPWLocal storm report, Apr 14, 8:32 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
832 PM EDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM TSTM WND DMG 2 NW EDGEFIELD 33.81N 81.96W
04/14/2007 EDGEFIELD SC LAW ENFORCEMENT
1 TREE DOWN ON PLUM BRANCH RD. REPORTED BY EDGEFIELD
SHERIFF.
&&
FPWThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 8:13 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, Saluda | 32 min |
| Apr 14, 9:04 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 26 min |
| Apr 15, 3:21 AM EDT | Severe Thunderstorm Warning | CAE | Barnwell | 39 min |
| Apr 15, 3:32 AM EDT | Wind Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 20 hr |
| Apr 15, 3:53 AM EDT | Severe Thunderstorm Warning | CAE | Barnwell | 52 min |
| Apr 15, 4:30 AM EDT | Severe Thunderstorm Warning | CAE | Bamberg | 45 min |
| Apr 15, 7:49 AM EDT | Tornado Warning | CAE | Bamberg | 26 min |
| Apr 15, 8:10 AM EDT | Tornado Warning | CAE | Bamberg | 35 min |
| Apr 15, 8:16 AM EDT | Tornado Warning | CAE | Sumter | 29 min |
| Apr 15, 8:31 AM EDT | Tornado Warning | CAE | Orangeburg | 29 min |
| Apr 15, 8:42 AM EDT | Tornado Warning | CAE | Lee, Sumter | 33 min |
| Apr 15, 9:08 AM EDT | Tornado Warning | CAE | Orangeburg | 37 min |
| Apr 15, 9:49 AM EDT | Severe Thunderstorm Warning | CAE | Clarendon, Orangeburg | 26 min |
| Apr 15, 10:07 AM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 23 min |
| Apr 15, 3:48 PM EDT | Lake Wind Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 29 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.